Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 29, 2014, 1:49 PM EDT for Jackson County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2014, 1:49 PM EDT (17:49 UTC)
- Expired
- May 29, 2014, 2:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 127 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WWUS82 KFFC 291749
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU MAY 29 2014
GAZ025-291830-
149 PM EDT THU MAY 29 2014
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCADE...AND ANOTHER STRONG STORM ABOUT 5
MILES NORTHEAST OF ARCADE. THESE STORMS ARE MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS
JACKSON COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE CENTER...BEAR CREEK RESERVOIR... ARCADE...
JEFFERSON... NICHOLSON... PEACH STATE SPEEDWAY...APPLE VALLEY...
COMMERCE AND MAYSVILLE.
&&
LAT...LON 3425 8357 3426 8348 3417 8338 3402 8341
3399 8347 3400 8350 3398 8352 3398 8355
3401 8355 3404 8358 3405 8364 3427 8365
3429 8362
TIME...MOT...LOC 1747Z 184DEG 9KT 3407 8352
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 29, 1:30 PM EDT, 19 minutes earlier.
Area forecast discussion, May 29, 1:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EDT THU MAY 29 2014 .UPDATE... MADE SOME MINOR ADJUSTMENTS TO THE SHORT TERM FORECAST GRIDS...NO SIGNIFICANT DEPARTURES FROM THE PREVIOUS TRENDS JUST SOME TWEAKS TO FIT CURRENT TRENDS. UPPED POPS A BIT...ESPECIALLY ALONG THE WESTERN BORDER BUT ALL EXCEPT THE EXTREME SOUTHWEST REMAIN BELOW LIKELY CATEGORY. 20 && .PREV DISCUSSION... /ISSUED 726 AM EDT THU MAY 29 2014/ SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED AT 327 AM EDT THU MAY 29 2014/ PRETTY CLOSE TO A PERSISTENCE FORECAST FOR TODAY. SCATTERED CONVECTION WILL REDEVELOP LATE THIS MORNING AND THIS AFTERNOON AS THE H5 LOW OVER LA REMAINS NEARLY STATIONARY TODAY PROVIDING THE CWA WITH GULF MOISTURE. THE NAM IS SHOWING SIGNS OF A BACKDOOR FRONT MOVING INTO THE CWA FRIDAY AFTERNOON WHILE THE GFS IS HOLDING OFF ON THE FRONT. EITHER WAY INSTABILITY IS EXPECTED TO INCREASE...AND IF THE NAM IS CORRECT...THUNDERSTORMS WILL BE A LITTLE MORE WIDESPREAD. HAVE GONE WITH A COMPROMISE AND HELD A HIGH CHANCE OF TSRA OVER THE CWA FRIDAY AFTERNOON. NO BIG TEMP SWINGS THROUGH FRIDAY AND GUIDANCE HAS A GOOD HANDLE ON THIS. 17 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 327 AM EDT THU MAY 29 2014/ GUIDANCE STILL IN GOOD GENERAL AGREEMENT WITH FORECAST. PERIOD STARTS OFF WITH BROAD ENHANCED MOISTURE FIELD LINGERING ACROSS SOUTHEAST AS UPPER LOW CENTERED NEAR THE ARKLATEX DAMPENING OUT. UPPER RIDGING BEGINS TO TAKE OVER SATURDAY INTO SUNDAY AND A SFC HIGH SLIDING SOUTH ALONG THE EAST COAST LOOKS TO RESULT IN HYBRID CAD. THE WEDGE FRONT IS PROGGED TO PUSH SOUTHWESTWARD ACROSS THE CWA BY SATURDAY AFTERNOON AND MAY PROVIDE SOME ENHANCED FORCING AND FOCUS FOR CONVECTION. WITH LITTLE TO NO SHEAR AND MODERATE INSTABILITY...STORMS SHOULD BE LARGELY OUTFLOW DRIVEN OR PROPAGATE ALONG THE WEDGE FRONT. SOME STRONG STORMS WITH A FEW REACHING SEVERE LEVELS ARE STILL POSSIBLE AND A GOOD BET IF YOU GO WITH A PERSISTENCE FORECAST FROM THIS WEEK ALONG WITH INTRODUCING A NEW BOUNDARY. WHILE THE CAD LOOKS TO BE SHORT-LIVED AS THE PARENT HIGH SLIDES FARTHER SOUTH...THE RIDGING SHOULD STILL SERVE TO STABILIZE MUCH OF THE AREA FROM THE EAST AND LESSEN SHOWER/STORM POTENTIAL SUNDAY THROUGH MONDAY. BETTER STORM CHANCE STARTS TO RETURN TO THE AREA BY TUESDAY FROM THE NORTHWEST AS THE RIDGE BREAKS DOWN. THERE ARE SOME DISCREPANCIES IN MODEL SOLUTIONS FOR WEDNESDAY AS THE ECMWF BRINGS A SHORTWAVE NEAR NORTH GA AND THE GFS STILL HAS SOME WEAK RIDGING. NONETHELESS SOME CONSENSUS IN AT LEAST A WEAK LEE TROUGH ALONG THE GA/CAROLINA PIEDMONT AND HAVE KEPT CHANCE POPS IN FOR MUCH OF AREA. FOR TEMPS...MADE ADJUSTMENTS FROM A BLEND OF GUIDANCE AT TIMES WHERE FORECAST CLOUD COVER SHOULD LIMIT DIURNAL RANGE. VALUES STILL GENERALLY 5 DEGREES ABOVE NORMAL LOOK REASONABLE WITH SLIGHTLY COOLER TEMPS ON TAP SUNDAY AND MONDAY FROM BRIEF WEDGE. BAKER && AVIATION... 18Z UPDATE... VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ISOLATED TO SCATTERED CONVECTION THROUGH 06Z. CONVECTION EXPECTED TO DIMINISH BY 06Z WITH SCATTERED MVFR AND LOCAL IFR...OR LOWER...VISIBILITIES DEVELOPING BETWEEN 06Z AND 14Z. WINDS WILL BE LIGHT...3-8KT...FROM THE SOUTHEAST TO SOUTHWEST...AND FREQUENTLY CALM 03-14Z. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ITEMS...EXCEPT MEDIUM ON CONVECTIVE COVERAGE AND TIMING. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 66 88 67 / 50 50 50 30 ATLANTA 86 68 86 69 / 50 50 50 30 BLAIRSVILLE 83 60 84 60 / 50 50 50 30 CARTERSVILLE 86 62 87 64 / 50 50 50 30 COLUMBUS 88 67 90 68 / 60 50 50 30 GAINESVILLE 86 67 87 68 / 50 50 50 30 MACON 88 64 90 67 / 50 50 50 30 ROME 86 64 86 64 / 50 50 50 30 PEACHTREE CITY 87 63 87 65 / 50 50 50 30 VIDALIA 89 68 90 70 / 50 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....30 AVIATION...20
Hazardous weather outlook, May 29, 12:11 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1211 PM EDT THU MAY 29 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1211 PM EDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SOME STRONG STORMS WITH ISOLATED SEVERE STORMS POSSIBLE AGAIN THIS AFTERNOON INTO EVENING... WEATHER HAZARDS EXPECTED... STRONG WINDS...HAIL AND FREQUENT LIGHTNING. DISCUSSION... SCATTERED THUNDERSTORMS CAN AGAIN BE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA...GENERALLY FROM 2PM THROUGH 10PM. SOME STRONG STORMS WITH GUSTY WINDS AND HAIL ARE EXPECTED. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND AND QUARTER SIZED HAIL. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY AND SATURDAY...THERE IS A CHANCE FOR THUNDERSTORMS FROM THE COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY IN A LINGERING MOIST AIRMASS. A WEAK FRONT ALSO LOOKS TO PUSH ACROSS THE AREA FROM THE NORTHEAST ON SATURDAY WHICH MAY AID IN STORM DEVELOPMENT. THE AFTERNOON AND EVENING PERIODS SHOULD HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING. SUNDAY AND MONDAY...HIGH PRESSURE SHOULD LIMIT STORM POTENTIAL TO ONLY THE FAR WESTERN PORTIONS OF THE AREA AND A SLIGHT CHANCE AT THAT. TUESDAY AND WEDNESDAY...BETTER STORM CHANCES RETURN FROM THE NORTHWEST THOUGH STILL DECENT UNCERTAINTY THIS FAR OUT IN THE FORECAST. PLEASE MONITOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 29, 12:09 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT THU MAY 29 2014
GAZ006-008-291645-
1209 PM EDT THU MAY 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 1245 PM EDT...
AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NOTTELY DAM...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS FAR
EASTERN FANNIN AND NORTHWEST UNION COUNTIES THROUGH 1245 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE NOTTELY DAM AND IVY
LOG.
&&
LAT...LON 3497 8394 3484 8409 3490 8420 3499 8416
3499 8394
TIME...MOT...LOC 1609Z 213DEG 5KT 3494 8411Special weather statement, May 29, 1:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
149 PM EDT THU MAY 29 2014
GAZ025-291830-
149 PM EDT THU MAY 29 2014
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCADE...AND ANOTHER STRONG STORM ABOUT 5
MILES NORTHEAST OF ARCADE. THESE STORMS ARE MOVING NORTH AT 10 MPH.
WIND GUSTS OF 40 MPH... SMALL HAIL... HEAVY RAIN AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS
JACKSON COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE CENTER...BEAR CREEK RESERVOIR... ARCADE...
JEFFERSON... NICHOLSON... PEACH STATE SPEEDWAY...APPLE VALLEY...
COMMERCE AND MAYSVILLE.
&&
LAT...LON 3425 8357 3426 8348 3417 8338 3402 8341
3399 8347 3400 8350 3398 8352 3398 8355
3401 8355 3404 8358 3405 8364 3427 8365
3429 8362
TIME...MOT...LOC 1747Z 184DEG 9KT 3407 8352The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:17 PM EDT | Special Weather Statement | FFC | Toombs | 43 min |
| May 28, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 51 min |
| May 28, 8:28 PM EDT | Special Weather Statement | FFC | Twiggs | 47 min |
| May 28, 8:31 PM EDT | Special Weather Statement | FFC | Emanuel | 44 min |
| May 28, 9:06 PM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| May 29, 12:09 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| May 29, 2:11 PM EDT | Special Weather Statement | FFC | Wilkes | 49 min |
| May 29, 2:24 PM EDT | Special Weather Statement | FFC | Banks | 51 min |
| May 29, 2:38 PM EDT | Special Weather Statement | FFC | Hall | 52 min |
| May 29, 2:41 PM EDT | Special Weather Statement | FFC | Jackson | 34 min |
| May 29, 3:17 PM EDT | Special Weather Statement | FFC | Wilkes | 43 min |
| May 29, 3:44 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| May 29, 6:03 PM EDT | Special Weather Statement | FFC | Carroll | 27 min |
| May 29, 6:16 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| May 29, 7:05 PM EDT | Special Weather Statement | FFC | Gordon | 25 min |
| May 29, 7:13 PM EDT | Special Weather Statement | FFC | Dodge, Wilcox | 47 min |
| May 29, 7:29 PM EDT | Special Weather Statement | FFC | Murray | 46 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.